Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 35, NWS San Angelo, TX

June 26, 2004San Saba County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 26, 2004, 10:30 AM CDT for San Saba County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2004, 10:30 AM CDT (15:30 UTC)
Expired
Jun 26, 2004, 1:30 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County San Saba County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 261530
FFWSJT
TXC411-261830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1030 AM CDT SAT JUN 26 2004

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SAN SABA COUNTY IN WEST CENTRAL TEXAS
  THIS INCLUDES THE CITIES OF...SAN SABA...RICHLAND SPRINGS

* UNTIL 130 PM CDT

* AT 1030 AM CDT...DOPPLER RADAR AND RAIN GAUGES IN EASTERN SAN SABA 
  COUNTY INDICATED RAINFALL OF 1 TO 1 1/2 INCHES PER HOUR SINCE 8    
  AM. ADDITIONAL MODERATE RAINFALL WILL LIKELY CONTINUE OVER CENTRAL 
  AND EASTERN SAN SABA COUNTY THROUGH AT LEAST 1130 AM.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  CHAPPEL...ELM GROVE AND THE CITY OF SAN SABA.

TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE 
PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.

LAT...LON 3094 9876 3095 9846 3123 9860 3137 9874
          3144 9908 3094 9907

$$

14
1 follow-up statement
000 
WGUS74 KSJT 261720
FFSSJT
TXC411-261830-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1220 PM CDT SAT JUN 26 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SAN SABA COUNTY UNTIL 
130 PM CDT...

AT 1220 PM...DOPPLER RADAR INDICATED THAT INTENSITY OF SHOWERS AND 
THUNDERSTORMS OVER SAN SABA COUNTY HAD DECREASED. HOWEVER...CREEKS 
AND DRAWS IN RURAL PARTS OF SOUTHEAST SAN SABA COUNTY MAY EXPERIENCE 
RUN OFF FROM EARLIER HEAVY RAINS. 

MOTORISTS ARE URGED NOT TO DRIVE THROUGH WATER FILLED LOW WATER 
CROSSINGS.

THE FLASH FLOOD WARNING WILL LIKELY BE ALLOWED TO EXPIRE AT 130 PM.

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:07 AM CDT, 7 hours 23 minutes earlier.

Area forecast discussion, Jun 26, 3:07 AM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
307 AM CDT SAT JUN 26 2004

.SHORT TERM...
DIFFUSE UPPER LEVEL LOW ACROSS THE COUNTY WARNING AREA THIS MORNING.
BEST ESTIMATE OF CENTER WOULD BE SOMEWHERE NEAR THE BRADY...SAN SABA
OR BROWNWOOD AREA. HOWEVER...WATER VAPOR LOOP DOES GIVE SOME
INDICATION THAT IT COULD BE FURTHER WEST IN THE CONCHO VALLEY. IN ANY
CASE...WILL PUT HIGHER POPS TODAY IN EAST/SOUTHEAST ZONES...CLOSER TO
UPPER LOW. UPPER LOW SHOULD DRIFT EAST OF THE COUNTY WARNING AREA
TONIGHT...AND WILL MAINTAIN JUST SLIGHT CHANCE OF THUNDERSTORMS FOR
MOST AREAS. BEING WEST OF THE UPPER LOW...MOST STORMS SHOULD END
AFTER SUNSET.

&&

.LONG TERM...
UPPER LOW REMAINS EAST OF THE REGION SUNDAY...HOWEVER WILL MAINTAIN
20 PERCENT CHANCES...WITH MOISTURE AND INSTABILITY REMAINING OVER THE
REGION. BETTER CHANCES OF RAIN ON MONDAY...AS ANOTHER WEAK FRONT...
SIMILAR TO FRIDAY MOVES IN. ETA AND GFS ALSO SHOW A WEAK TROUGH
MOVING MONDAY NIGHT...ENHANCING RAIN CHANCES.  OTHERWISE NOT A LOT
TO CLEAR OUT MOISTURE UNTIL LATE IN THE WEEK AS A STRONGER UPPER
RIDGE TRIES TO BUILD IN FROM THE SOUTHWEST. WITH WEAK STEERING
CURRENTS....STORM MOTION INTO NEXT WEEK WILL BE SLOW...AND
STORMS COULD PRODUCE SOME LOCALLY HEAVY RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     84  65  87  67 /  20  20  20  20
SAN ANGELO  86  64  92  68 /  20  20  20  20
JUNCTION    83  65  88  70 /  40  20  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

04
Hazardous weather outlook, Jun 26, 5:52 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
552 AM CDT SAT JUN 26 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-271052-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
552 AM CDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS
TODAY AS A MOIST AND SLIGHTLY UNSTABLE AIRMASS REMAINS ACROSS THE
AREA.  THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.
HOWEVER...SLOW MOVING STORMS MAY PRODUCE HEAVY RAINFALL AMOUNTS NEAR
ONE INCH. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:53 PM CDTFlash Flood WarningSJTJones3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.